Woman suffers rare reaction after taking prescription drug
Doctors diagnose woman with rare syndrome that causes body to burn from inside out
IRVINE, Calif. – A Southern California mom is fighting for her life after having a serious reaction to a prescription antibiotic.
Yassmeen Castanada, 19, took a friend's prescription pill after not feeling well on Thanksgiving.
She was soon rushed to the emergency room after her eyes, nose and throat began to burn.
Castanada's mother, Laura Corona, tells Los Angeles ABC affiliate KABC that her daughter's body soon erupted in blisters and she had to be sedated and placed on a ventilator.
Doctors have diagnosed Castanada with Stevens-Johnson syndrome, a rare drug reaction that can occur even when drugs are taken as prescribed by a doctor.
The syndrome causes very painful blisters on the outer layer of skin.
Castanada remains in the University of California Irvine's burn unit.
Doctors say more than 70 percent of her body was damaged and after several surgeries, her feet are still blistering
Copyright 2014 by KSAT - All rights reserved.